MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. BVI B3PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. BVI B3PC; INTRAOCULAR LENS
Model Number BVI B3PC (+19.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable adverse event that occurred in the usa.Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Iol got stuck in the nozzle during insertion.User error as tech pressed slider forward she likely disputed body of injector causing lens to split in half.Surgeon inserted split lens, widened incision and removed iol with no injury to patient.Patient impact: intra-operative explant increased incision size; product replaced with another lens immediately during surgery; increased incision required sutures to close; patient health not impacted; patient has recovered and is fine; no permanent or negative impact on patient health expected.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda as a reportable adverse event that occurred in the usa.The report includes additional information not available/included in the initial report.Parts of the product were returned to the manufacturer, and the investigation was conducted, with the methods and results as noted below.The iol was ejected out from the injector.The optic was broken from the edge at the root of one haptic and broken into two pieces.The injector was not returned.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b3pc) in addition, research in our complaint database indicated there were not any similar complaints in the same production lot.From our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
BVI B3PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key10837781
Report Number3006723646-2020-00019
Device Sequence Number4178289
Product Code HQL
UDI-Device Identifier00886158015772
UDI-Public00886158015772
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBVI B3PC (+19.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;